Alert archive / Indiana / Frost Advisories in 2016

Frost Advisory 4, NWS Indianapolis, IN

April 13, 201616 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 13, 2016, 3:37 PM EDT for 16 counties in Indiana. It took effect at Apr 14, 2016, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 3:37 PM EDT (19:37 UTC)
In effect from
Apr 14, 2016, 3:00 AM EDT
Expired
Apr 14, 2016, 9:00 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Rush County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS73 KIND 131937
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 PM EDT WED APR 13 2016

INZ021-028>031-035>042-048-049-057-140345-
/O.NEW.KIND.FR.Y.0004.160414T0700Z-160414T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
337 PM EDT WED APR 13 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. 

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
818 
WWUS73 KIND 140434
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1234 AM EDT THU APR 14 2016

INZ021-028>031-035>042-048-049-057-141245-
/O.CON.KIND.FR.Y.0004.160414T0700Z-160414T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1234 AM EDT THU APR 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
852 
WWUS73 KIND 140743
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT THU APR 14 2016

INZ021-028>031-035>042-048-049-057-141300-
/O.CON.KIND.FR.Y.0004.000000T0000Z-160414T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
343 AM EDT THU APR 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...33 TO 36 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
286 
WWUS73 KIND 141312
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
912 AM EDT THU APR 14 2016

INZ021-028>031-035>042-048-049-057-141415-
/O.EXP.KIND.FR.Y.0004.000000T0000Z-160414T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
912 AM EDT THU APR 14 2016

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE WARMED INTO THE 40S SO THE FROST ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:40 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 13, 1:40 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
140 PM EDT WED APR 13 2016

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 211 AM EDT WED APR 13 2016

HIGH PRESSURE OVER THE EASTERN GREAT LAKES WILL LEAD TO DRY AND
MILD WEATHER FOR CENTRAL INDIANA OVER THE NEXT SEVERAL DAYS. DRY
WEATHER IS EXPECTED TO CO0NTINUE THROUGH THE WEEKEND AS STRONG
HIGH PRESSURE ALOFT BLOCKS ANY STORM SYSTEMS FROM REACHING
INDIANA.

LOOK FOR TEMPERATURES TO GET WARMER EACH DAY AS THE WEEKEND
PROGRESSES INTO EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 1000 AM EDT WED APR 13 2016

CURRENT SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED JUST NORTH OF
NEW YORK WITH TEMPERATURES IN THE LOW TO MID 40S ACROSS THE AREA AND
5-10 MPH ESE WINDS. DEW POINTS ARE IN THE UPPER 20S TO LOWER 30S.

ONLY ADJUSTMENT TO THE CURRENT FORECAST WAS TO LOWER AFTERNOON DEW
POINTS WITH MIXING EXPECTED FROM HIGH PRESSURE AND EASTERLY WINDS.
OTHERWISE GOING FORECAST HIGHS IN THE UPPER 50S TO LOWER 60S WITH
SUNNY SKIES LOOKS RIGHT ON TRACK. PREVIOUS DISCUSSION FOLLOWS...

MODELS REMAIN IN GOOD AGREEMENT THAT INDIANA WILL REMAIN UNDER THE
INFLUENCE OF THE STRONG HIGH PRESSURE SYSTEM TO THE NORTHEAST.
FURTHERMORE...GOOD SUBSIDENCE WILL CONTINUE AS RIDGING ALOFT OVER
THE UPPER MIDWEST CONTINUES TO SLOWLY BUILD EAST TOWARD THE GREAT
LAKES. FINALLY FORECAST SOUNDINGS SHOW A DRY COLUMN WITH UNREACHABLE
CONVECTIVE  TEMPS AND TIME HEIGHTS REMAIN DRY. THUS WILL TREND
TOWARD A MOSTLY SUNNY FORECAST WITH NO CU EXPECTED. AS FOR
TEMPS...GIVEN THE FULL STRONG APRIL SUN PERSISTENCE TREND...WILL
TREND HIGHS SLIGHTLY WARMER THAN MAVMOS...AS WAS THE CASE ON TUESDAY.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISSUED AT 211 AM EDT WED APR 13 2016

MODELS REMAIN IN GOOD AGREEMENT DURING THIS TIME AND WILL USE A
BLEND. MAIN FORECAST CHALLENGE HERE WILL BE TEMPS AS STRONG
RIDGING IS EXPECTED TO BUILD ALOFT OVER INDIANA AND THE GREAT
LAKES THROUGH FRIDAY...RESULTING IS SOMEWHAT OF A BLOCKING
PATTERN. GFS AND NAM SUGGEST AN CUT-OFF UPPER LOW BENEATH THE
RIDGE OVER THE DEEP SOUTH...HOWEVER ANY INFLUENCE FROM THAT SYSTEM
APPEARS LIMITED. TIME HEIGHT SECTIONS AND FORECAST SOUNDINGS SHOW
A DRY COLUMN...DAY AND NIGHT...WITH UNREACHABLE CONVECTIVE TEMPS.
THUS WILL CONTINUE THE TREND OF MOSTLY SUNNY DAYS AND MOSTLY CLEAR
NIGHTS.

AS FOR TEMPS THROUGH THE PERIOD...SLOW MODERATION OF THE LITTLE
CHANGED AIR MASS IS EXPECTED AS WARM AIR ADVECTION IS LIMITED TO
JUST 1-2 DEGREES C PER DAY. AGAIN GIVEN THE FULL SUN...WILL TREND
DAILY HIGHS TO THE WARMER SIDE OF GUIDANCE AND STICK CLOSE TO
MAVMOS ON LOWS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...

ISSUED AT 140 PM EDT WED APR 13 2016

THE INITIALIZATION FROM THE REGIONAL SOFTWARE WILL BE USED WITH VERY
HIGH CONFIDENCE SATURDAY NIGHT INTO MONDAY. THERE IS EXCELLENT
AGREEMENT ABOUT INDIANA WEATHER FROM VARIOUS FORECAST TECHNIQUES.

THE REGIONAL INITIALIZATION WILL BE USED MONDAY NIGHT INTO
WEDNESDAY WITH MODERATE TO HIGH CONFIDENCE. CONFIDENCE IS NOT AS
HIGH AS EARLIER BECAUSE OF DISAGREEMENTS ABOUT THE LOCATION OF A
FRONT. HOWEVER THE FRONT IS NOT EXPECTED TO BE VERY STRONG...WHICH
REDUCES THE IMPACT OF THE DISAGREEMENTS.

&&

.AVIATION /DISCUSSION FOR 131800Z TAF ISSUANCE/...

ISSUED AT 1210 PM EDT WED APR 13 2016

CONDITIONS WILL REMAIN UNRESTRICTED AS HIGH PRESSURE MAINTAINS A DRY
EASTERLY FLOW OVER THE REGION. WINDS SHOULD BE 10-15 KNOTS WITH
GUSTS TO 15-20 KNOTS DURING THE DAY AND LESS THAN 10 KNOTS AT NIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA/CP
SHORT TERM...PUMA
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Apr 13, 9:52 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
952 AM EDT WED APR 13 2016

INZ021-028>031-035>049-051>057-060>065-067>072-141400-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
952 AM EDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: HIGH PRESSURE WILL BRING MOSTLY SUNNY SKIES AND
WARMING TEMPERATURES TO CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH
TUESDAY. IT IS TOO SOON TO TELL IF THESE STORMS MIGHT BE
SEVERE...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: DRY WEATHER IS EXPECTED FOR THE REST OF THE WEEK WITH
A STEADY WARMING TREND. THE NEXT SYSTEM WILL BRING CHANCES FOR
THUNDERSTORMS FROM MONDAY FORWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

Nearby

Frost Advisories in Indiana, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.